MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be submitted upon completion.
 
Event or Problem Description
It has been alleged that a cxi support catheter was being used during an iliac stenting procedure when it separated.The complainant reports that the patient presented with a highly calcified iliac occlusion, and the catheter would not pass the completely through.Allegedly , as the catheter was partially advanced through the occlusion, the physician began to pull it back but felt resistance.As the physician continued to pull on the catheter, it separated.The remaining section of the catheter was retrieved via snare and the procedure was successfully completed.No other adverse events have been reported regarding this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, dimensional verification, instructions for use (ifu), drawing, quality control data, and visual inspection of the returned device were conducted during the investigation.One used cxi support catheter (cxi-2.6-18-90-p-ns-0) was returned for investigation.The catheter was separated into two sections.Hub and strain relief have no non-conformities.The distal end of the proximal section was frayed.The distal tip of the distal section was flared and damaged.1.0cm of the proximal end of the distal section was twisted.There was one unknown wire guide present, which is completely inserted into the distal section of the catheter.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Per the instructions for use: "precaution - the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the provided information, inspection of returned product, and the results of our investigation, a definitive root cause cannot be established , although human anatomy likely was a contributing factor.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6755456
Report Number1820334-2017-02202
Device Sequence Number138990
Product Code KRA
UDI-Device Identifier00827002500044
UDI-Public(01)00827002500044(17)200203(10)7647675
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-2.6-18-90-P-NS-0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date10/24/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;